Steroid Therapy

I have a relative who has just been prescribed a second consecutive course of steroid tablets (6 a day first course and 8 a day second course) At present I am not sure whether there is a ‘tailing off’ towards the end of each course as I was myself always given to understand that you do not stop abruptly with say 6 tablets on the last day.

The relative seems very vague about continuing her normal dosage of Seretide and whether or not she can continue using her reliever Bricanyl.

The lady is very reluctant to seek clarification from her doctor.

My question is therefore, “Is there any useful publication that gives guidance to the Asthmatic person when undergoing emergency steroid therapy”

From my own perspective I have always been given to understand that I continue with the Preventer Inhaler and still use the Reliever as required when on steroid therapy.

The other unfortunate aspect of this situation is that there does not appear to be adequate support form an Asthma Nurse Specialist, for after all this relative is 76years old.

2 Replies

oldestnewest
  • Hi Sylvia

    You are clearly worried about your relative and mention that she is a bit vague about how to take her medication and I know how worrying this can be.

    My experience with my Mum is that if a patient is unsure about their treatment or meciation the GP is very happy to have a relative to talk to as long as the patient gives permission. In my case, I attended a GP appointment with my Mum, after which I was able to ring the surgery for information or to discuss her condition with her GP. Is it possible for you, or someone else in the family, do this for your relative? As soon as somebody can talk to the surgery on her behalf they can discuss getting help from the asthma nurse.

    Good luck

  • Thank you Annista for your support, what you advise makes sense, though I was hoping to see some publication that highlights clearly how to use regular inhaler therapy when on steroids.

You may also like...